MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341202
Medical Device Problem Codes Material Rupture (1546); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Capsular Contracture (1761); Deformity/ Disfigurement (2360); Post Operative Wound Infection (2446); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: rupture, capsular contracture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a caucasian female patient underwent a breast reconstruction with mentor memoryshape breast implants and experienced bilateral capsular contracture baker grade iv along with rupture on the left side post-operatively, which was confirmed during a physical exam.As a result, the patient underwent a capsulectomy on the right side on (b)(6) 2017.At the time of this report, mentor has received no information regarding explantation or an expected explantation date for the right side.The left breast prosthesis was removed on (b)(6) 2022.This report is for the left breast prosthesis.See manufacturer report number 1645337-2021-06948 for contralateral side.
 
Additional Manufacturer Narrative
On oct 12, 2023, additional information was received indicating the adverse event reported for the contralateral (left) side was reported in error.There were no issues experienced by the patient on the left side.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On oct 29, 2024, additional information was received indicating the patient experienced rupture on the left side.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On dec 10, 2024, additional information was received indicating the patient experienced capsular contracture baker grade iv on the left side.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On jul 1, 2025, additional information was received indicating the patient also experienced an infection on the left side.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On jan 8, 2026, additional information was received indicating the capsular contracture baker grade is grade iii bilaterally.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On feb 27, 2026, additional information was received indicating the date of event was (b)(6) , 2017.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On sep 18, 2026, additional information was received indicating the patient also experienced device migration on the right side.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17879203
Report Number1645337-2023-11847
Device Sequence Number20697173
Product Code FTR
UDI-Device Identifier00081317005209
UDI-Public00081317005209
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2020
Device Catalogue Number3341202
Device Lot Number6915643
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer10/12/2023
10/29/2024
12/10/2024
07/01/2025
01/08/2026
02/27/2026
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/01/2023
11/27/2024
01/02/2025
07/25/2025
01/29/2026
03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight160 LB
Patient RaceWhite